Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/22132
Title: A probabilistic damage identification approach for structures with uncertainties under unknown input
Authors: Zhang, K
Li, H
Duan, Z
Law, SS
Keywords: Damage identification
Dynamic response sensitivity
Input identification
Probabilistic method
Uncertainties
Issue Date: 2011
Publisher: Academic Press Ltd Elsevier Science Ltd
Source: Mechanical systems and signal processing, 2011, v. 25, no. 4, p. 1126-1145 How to cite?
Journal: Mechanical Systems and Signal Processing 
Abstract: To avoid the false positives of damages in the deterministic identification method induced by uncertainties in measurement noise, a probabilistic method is proposed to identify damages of the structures with uncertainties under unknown input. The proposed probabilistic method is developed from a deterministic simultaneous identification method of structural physical parameters and input based on dynamic response sensitivity. The deterministic simultaneous identification method is first derived. The effect of uncertainties caused by measurement noise on the identified parameters is then investigated. The statistical parameters of the identified structural parameters are calculated. The damage index is derived from the statistical parameters of the physical parameters of intact and damaged structure. The probability of identified damage, defined as the probability of identified structural stiffness smaller than that of intact structure, is further derived using the probability method. A twelve-story building and a nine-bay three-dimensional frame structure are, respectively, analyzed numerically and experimentally using the proposed method. The research results indicate that the probabilistic simultaneous identification method for damage and input can decrease the false positives of damages in contrast with the deterministic method under intensive measurement noise, and it can also achieve an accurate identification for structural unknown input.
URI: http://hdl.handle.net/10397/22132
DOI: 10.1016/j.ymssp.2010.10.017
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

30
Last Week
0
Last month
0
Citations as of Apr 21, 2017

WEB OF SCIENCETM
Citations

22
Last Week
0
Last month
0
Citations as of Apr 27, 2017

Page view(s)

16
Last Week
0
Last month
Checked on Apr 23, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.